MAUDE Adverse Event Report: DEPUY SPINE INC CONF INTRO NDLE, SIDE, 13G 4"; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

DEPUY SPINE INC CONF INTRO NDLE, SIDE, 13G 4"; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Model Number 283904413
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date, that the patient underwent for a surgery.During the kyphoplasty, the tip of the side hole needle was broke-off and remained in the patient.It was unknown if there was a surgical delay.There were fragments generated but no plans in removing the remaining broken parts in the patient.The patient status is good.The procedure outcome is unknown.This complaint involves one (1) device.This report involves one (1) unk - drill bits: trauma.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary: customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided.The image(s) was reviewed, and the complaint condition could be confirmed as the device was broken in 2+ pieces along the shaft.No fragments were visible in the image provided.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.,background: investigation flow: damage visual inspection: the conf.Intro needle, side, 13g 4" (p/n: 283904413, lot #: unk) was returned and received at us cq.Upon visual inspection, it was observed that the distal tip of the device was observed to be broken.The stylet assembly was able to lock/unlock without any issues.No other issues were observed with the returned device.The device failure/defect is identified.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Document/specification review since the exact manufactured date of the device was not identified, the current revision of drawings were reviewed.The complaint is confirmed.The device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the conf.Intro needle, side, 13g 4" (p/n: 283904413, lot #: unk).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.,dhr was not performed as the lot number is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONF INTRO NDLE, SIDE, 13G 4"
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11240114
Report Number1526439-2021-00204
Device Sequence Number3806021
Product Code GAA
UDI-Device Identifier10705034209524
UDI-Public10705034209524
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number283904413
Device Catalogue Number283904413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date01/27/2021
Supplement Report FDA Received Date02/22/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR